Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Mar 22, 2011, 4:00 AM CDT for 46 counties in Texas. It took effect at Mar 22, 2011, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2011, 4:00 AM CDT (09:00 UTC)
- In effect from
- Mar 22, 2011, 10:00 AM CDT
- Expired
- Mar 22, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1997 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
279 WWUS74 KFWD 220900 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CDT TUE MAR 22 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221700- /O.NEW.KFWD.WI.Y.0005.110322T1500Z-110323T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 400 AM CDT TUE MAR 22 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. A DEEPENING SURFACE LOW PRESSURE SYSTEM IN THE CENTRAL PLAINS WILL ALLOW SOUTH WINDS TO BE SUSTAINED BETWEEN 20 AND 30 MPH WITH GUSTS OVER 40 MPH. CONDITIONS WILL IMPROVE AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
2 follow-up statements
581 WWUS74 KFWD 221545 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1045 AM CDT TUE MAR 22 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230000- /O.CON.KFWD.WI.Y.0005.000000T0000Z-110323T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 1045 AM CDT TUE MAR 22 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH MUCH OF THE DAY TODAY. SUSTAINED SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH LATE AFTERNOON. WINDS ARE EXPECTED TO DIMINISH BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ DUNN
899 WWUS74 KFWD 222333 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 633 PM CDT TUE MAR 22 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230045- /O.EXP.KFWD.WI.Y.0005.000000T0000Z-110323T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 633 PM CDT TUE MAR 22 2011 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... SOUTHERLY WINDS WILL CONTINUE TO DIMINISH THIS EVENING AND THUS THE WIND ADVISORY WILL EXPIRE AT 7 PM. $$ 92
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 21, 10:05 PM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, Mar 21, 10:05 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1005 PM CDT MON MAR 21 2011 .AVIATION UPDATE... STRATUS CLOUD DECK AROUND 020-025 IS EXPECTED TO REDEVELOP TONIGHT AFTER 0900Z AS A STRONG LOW LEVEL JET CONTINUES OVER THE DFW AND ACT TRACON AREAS. MODEL SOUNDINGS FROM ACROSS NORTH TEXAS INDICATING THAT THE MOISTURE WILL BE SOMEWHAT MORE SHALLOW TONIGHT INTO TUESDAY MORNING SO WE SHOULD SEE EROSION OF THE LOW CLOUDS TAKE PLACE EARLIER ON TUESDAY MORNING. WITH A TIGHTER SURFACE PRESSURE GRADIENT EXPECTED TOMORROW AND LOW LEVEL JET OF 30-40KT ACROSS NORTH TEXAS EXPECT SUSTAINED WINDS OF 20 WITH GUSTS TO AROUND 30KT FOR MOST AIRPORTS IN THE DFW AND ACT TRACON AREAS. && .UPDATE... THE CURRENT FORECAST IS IN GOOD SHAPE SO NO UPDATES ARE NEEDED AT THIS TIME. && .PREV DISCUSSION... /ISSUED 326 PM CDT MON MAR 21 2011/ WATER VAPOR SHOWS UPPER LEVEL TROUGH MOVING INTO THE WESTERN US BUT ALREADY ITS TRACK IS BEING DEFLECTED OFF TO THE NORTH AS A STRONG UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS TEXAS AND THE WESTERN GULF. SOUTH WINDS WILL INCREASE TONIGHT AND TOMORROW IN RESPONSE TO LOW PRESSURE DEVELOPING IN THE PLAINS...AND IT WILL BE BREEZY TONIGHT AND WINDY TOMORROW. ANOTHER UNSEASONABLY WARM NIGHT IS EXPECTED AGAIN TONIGHT WITH LOWS IN THE 60S. MODELS ARE INDICATING ABUNDANT MOISTURE AND SOME WEAK INSTABILITY IN THE 400-500 MB LAYER AND THIS IS SUFFICIENT FOR SOME ELEVATED SHOWERS TONIGHT AND TOMORROW MORNING. DOUBT ANY OF THIS PRECIP WILL REACH THE SURFACE AS VERY DRY/WARM AIR IS PRESENT BETWEEN 500-900MB. THIS IS WORTH MENTIONING BECAUSE THE SETUP IS FAVORABLE FOR PSEUDO- HEATBURST EVENTS...AS THE VIRGA/EVAPORATIVELY COOLED DOWNDRAFTS HELP TO MIX STRONG WINDS ASSOCIATED WITH THE LOW LEVEL JET DOWN TO THE SURFACE. WOULD NOT BE SURPRISED TO SEE GUSTS TO 40-50MPH BENEATH THE VIRGA IF THESE DOWNDRAFTS CAN PENETRATE THE STABLE NEAR SURFACE INVERSION LATE TONIGHT AND TOMORROW MORNING. FORCING ALONG SOUTHERN FRINGE OF THE UPPER TROUGH WILL RESULT IN DYNAMIC LIFT/HEIGHT FALLS ACROSS THE NORTHERN ZONES TOMORROW AFTERNOON...WHICH SHOULD WEAKEN THE STRONG CAP/INVERSION. DRY LINE SHOULD APPROACH THE FAR NORTHWESTERN ZONES BY LATE AFTERNOON...AND THIS FEATURE MAY PROVIDE THE NECESSARY FORCING FOR AN ISOLATED STORM OR TWO TO DEVELOP. AXIS OF SURFACE INSTABILITY IS VERY NARROW/WEAK...AND THUS CONFIDENCE THAT CONVECTION CAN INITIATE WITHIN THE STRONGLY SHEARED ENVIRONMENT AND PERSIST LONG ENOUGH TO BECOME SEVERE IS RATHER LOW. WILL MAINTAIN THE MENTION OF ISOLATED STORMS WITH POP LESS THAN 20 ACROSS THE FAR NW ZONES TOMORROW AFTERNOON...AND ACROSS THE RED RIVER ZONES IN THE EVENING HOURS. DRYLINE/WEAK COLD FRONT WILL SLOWLY PUSH THROUGH TUESDAY NIGHT AND STALL ACROSS THE SOUTHERN ZONES WEDNESDAY AFTERNOON. DRIER AIR AND FULL SUNSHINE WILL COUNTER WEAK COLD ADVECTION BEHIND THE FRONT AND EXPECT ANOTHER DAY OF WARM HIGH TEMPS...BUT LOW TEMPS WEDNESDAY NIGHT WILL BE COMFORTABLY COOL IN THE 40S AND 50S DUE TO GOOD RADIATIONAL COOLING. MOISTURE SURGES BACK TO THE NORTH ON THURSDAY AS SOUTHEAST WINDS PICK UP AGAIN IN RESPONSE TO THE NEXT SHORTWAVE. MODELS ARE HINTING AT A THREAT OF ISOLATED CONVECTION ALONG ANOTHER DRYLINE FRIDAY AFTERNOON AND EVENING ACROSS THE NORTHERN ZONES. CAP WILL BE SIGNIFICANTLY WEAKER AND INSTABILITY A LITTLE BETTER...BUT THE FORCING WILL BE VERY WEAK...THUS HAVE POPS JUST AT 20 PERCENT. DRYLINE MOVES THROUGH FRIDAY NIGHT AND WITH LOW PRESSURE SITTING OVER OKLAHOMA ON SATURDAY...THIS SHOULD RESULT IN DOWN SLOPE WEST WINDS...DRY AIR...AND FULL SUNSHINE ON SATURDAY. HAVE INCREASED HIGHS INTO THE UPPER 80S AND LOW 90S SATURDAY. COLD FRONT WILL ARRIVE SATURDAY NIGHT AND MUCH COOLER TEMPERATURES ARE EXPECTED SUNDAY. FRONT LOOKS LIKE IT WILL STALL IN SOUTH TEXAS...AND ALL MODEL GUIDANCE WITH THE EXCEPTION OF THE OPERATIONAL GFS IS INDICATING A STRONGER SOUTHERN STREAM SHORTWAVE MOVING ACROSS OUR AREA EARLY NEXT WEEK WITH ALL THE INGREDIENTS IN PLACE FOR RAINFALL. SINCE RAIN HAS BEEN A SCARCE COMMODITY LATELY...WILL STAY CONSERVATIVE WITH POPS AND JUST SHOW A SLIGHT CHANCE NEXT MONDAY AND AWAIT MORE MODEL CONSISTENCY BEFORE PLAYING THIS UP. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 64 84 62 84 50 / 5 5 10 5 0 WACO, TX 65 82 63 84 52 / 5 5 5 10 5 PARIS, TX 60 82 60 80 46 / 5 5 10 5 0 DENTON, TX 63 85 58 84 46 / 5 10 10 5 0 MCKINNEY, TX 63 82 61 80 45 / 5 5 10 5 0 DALLAS, TX 64 83 63 85 52 / 5 5 10 5 0 TERRELL, TX 63 82 63 81 48 / 5 5 5 5 0 CORSICANA, TX 63 82 63 83 52 / 5 5 5 10 5 TEMPLE, TX 64 82 62 82 54 / 5 5 5 10 5 MINERAL WELLS, TX 63 89 54 85 47 / 5 10 10 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/
Hazardous weather outlook, Mar 21, 3:30 PM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT MON MAR 21 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 330 PM CDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED WEST OF THE I-35 CORRIDOR TUESDAY AFTERNOON. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY AFTERNOON AND EVENING NORTH OF A LINE FROM EASTLAND...TO DENTON...TO PARIS. ANY THUNDERSTORM THAT DOES DEVELOP HAS THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. ELEVATED FIRE WEATHER CONDITIONS MAY RETURN TO WESTERN PORTIONS OF NORTH TEXAS ON THURSDAY. THE NEXT CHANCE OF THUNDERSTORMS WILL BE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 25
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.